MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 0 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 0 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB750D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: did the suture separated from the needle (pull off) during the surgery? not sure what is meant by ""attached to a split eye needle and used"" please explain in more detail.The suture separated from the needle (pull off) during the surgery.The surgeon attached the separated suture to an ""split-eye needle,"" and used the suture with the split-eye needle.What tissue/location was suturing when pull off occurred? no further information is available.Were there any unexpected outcomes or complications as a result of this suture needle pull off event? no further information is available.No further information will be provided.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a sigmoidectomy procedure on (b)(6) 2021 and suture was used.During the procedure, on the abdominal fascia by interrupted suturing, the suture was detached from the needle easily.It was a control release needle.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PDS PLUS VIO 8X18IN 0 S/A CTB CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11701118
Report Number2210968-2021-03586
Device Sequence Number19763350
Product Code NEW
UDI-Device Identifier10705031218833
UDI-Public10705031218833
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberPDPB750D
Device Lot NumberQJMAZZ
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1